Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at May 19, 2021, 9:15 PM CDT for Sutton County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 9:15 PM CDT (02:15 UTC)
- Expired
- May 19, 2021, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 120 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
221 WWUS84 KSJT 200215 SPSSJT Special Weather Statement National Weather Service San Angelo TX 915 PM CDT Wed May 19 2021 TXZ078-200245- Sutton TX- 915 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUTTON COUNTY UNTIL 945 PM CDT... At 913 PM CDT, Doppler radar was tracking a strong thunderstorm over mainly rural areas of southwestern Sutton County moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Sutton County. LAT...LON 3038 10096 3041 10083 3029 10071 3029 10096 TIME...MOT...LOC 0213Z 333DEG 17KT 3034 10088 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 6:38 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 19, 6:38 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 638 PM CDT Wed May 19 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 216 PM CDT Wed May 19 2021 CAMs model output is having a hard time handling the unstable, somewhat uncapped atmosphere this afternoon. Isolated to scattered thunderstorms have developed along differential heating/outflow boundaries from our northern counties south to the I-10 corridor within an area of increased instability. These storms are likely diurnally driven by daytime heating/instability with a little help from weak upper level troughing overhead. With that in mind, have kept 20-30% PoPs in through the evening hours, ending PoPs around midnight tonight. With relatively weak flow, most of these storms will be poorly organized, and thus remain below severe levels. However a couple could become severe with the main concerns being large hail and damaging winds. With the upper level trough axis finally moving east of the forecast area tomorrow, expect a mainly dry forecast for Thursday. Lows tonight will continue to be warm, in the upper 50s to mid 60s, with similar highs tomorrow in the upper 70s to mid 80s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 228 PM CDT Wed May 19 2021 Our area will be between three systems Friday into the weekend. An upper low and trough will be over the western CONUS, and an upper high will retrograde over the lower and middle Mississippi Valley. A weak upper low will close off over Deep South Texas, with not much movement into the weekend. This setup will facilitate a moist southeast to south lower to mid-level flow over our area. Carrying low PoPs for the possibility of showers and thunderstorms, which will be diurnally driven. Partly to mostly cloudy skies are expected, and daily highs will be limited to the upper 70s to lower 80s for most of our area. Monday into Tuesday of next week, the western CONUS upper trough will lift northeast across the northern Rockies and into the northern Plains. The upper high will shift back to the east over the southeastern CONUS. The weak upper low over South Texas will open into a weak wave and lift north across the eastern part of our area on Monday, and into eastern Oklahoma Monday night. By Tuesday into Wednesday, our area will be under west-southwest flow aloft. May have a weak embedded disturbance aloft move over our area on Tuesday. With continued south-southeast low level flow and a sufficiently moist airmass, will have a continued chance for showers and thunderstorms, with afternoon and early evening timing favored. Any remaining rain chances should be confined to our northern and eastern counties Wednesday. A gradual warming trend is indicated by the middle of next week. && .AVIATION... (00Z TAFS) Issued at 637 PM CDT Wed May 19 2021 Expect VFR conditions tonight at the terminals. Expect MVFR ceilings at the KABI/KJCT terminals between 12-18Z Thursday, then VFR across the area Thursday afternoon. For the KSJT terminal, an isolated storm may move back east through 02Z and will amend if necessary. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 80 64 80 / 20 5 5 10 San Angelo 59 85 63 85 / 20 5 0 10 Junction 59 83 64 84 / 20 10 5 10 Brownwood 61 79 64 80 / 20 5 10 20 Sweetwater 59 81 63 81 / 30 0 0 10 Ozona 59 85 64 85 / 20 5 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...20 LONG TERM....19 AVIATION...21
Hazardous weather outlook, May 19, 2:13 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 213 PM CDT Wed May 19 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 213 PM CDT Wed May 19 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will continue across the area this afternoon and tonight. A few of these storms may strengthen and approach severe levels, with large hail and damaging winds the main threats. In addition, dangerous lightning and pockets of heavy rainfall will also be likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms will be possible most days across West Central Texas through the weekend and into early next week. Although widespread severe weather is not expected, a few strong to severe storms with large hail and damaging winds will remain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 19, 4:06 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
406 PM CDT Wed May 19 2021
TXZ073-192200-
Concho TX-
406 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONCHO COUNTY UNTIL 500
PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Eden, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Eden, Live Oak, The Intersection Of Us-87 And Ranch Road 2134 and Us-
83 Near The Menard-Concho County Line.
LAT...LON 3109 9999 3120 10006 3136 9966 3117 9960
3109 9960
TIME...MOT...LOC 2106Z 249DEG 22KT 3115 9994Special weather statement, May 19, 5:31 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
531 PM CDT Wed May 19 2021
TXZ076-192330-
Crockett TX-
531 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 630 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sheffield, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ft Lancaster, The Intersection Of I-10 And Highway 290 and I-10 Near
The Crockett-Pecos County Line.
LAT...LON 3108 10235 3108 10160 3088 10141 3069 10156
3065 10171 3066 10177 3076 10184 3081 10183
3086 10185 3089 10189 3092 10187 3099 10199
3098 10201 3100 10204 3099 10209 3101 10219
3103 10220
TIME...MOT...LOC 2230Z 222DEG 22KT 3071 10182Special weather statement, May 19, 5:35 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
535 PM CDT Wed May 19 2021
TXZ071-192315-
Irion TX-
535 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IRION COUNTY UNTIL 615 PM
CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Barnhart, moving northeast at 10 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Mertzon, Sherwood and Barnhart.
LAT...LON 3119 10128 3121 10127 3152 10098 3129 10073
3108 10104 3108 10127
TIME...MOT...LOC 2235Z 235DEG 9KT 3122 10107
DanielsSpecial weather statement, May 19, 6:18 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
618 PM CDT Wed May 19 2021
TXZ071-200000-
Irion TX-
618 PM CDT Wed May 19 2021
...SPECIAL WEATHER STATEMENT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barnhart, moving northeast at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Irion
County.
LAT...LON 3109 10126 3111 10128 3132 10127 3149 10098
3132 10082
TIME...MOT...LOC 2317Z 232DEG 7KT 3119 10125
DanielsSpecial weather statement, May 19, 7:03 PM CDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service San Angelo TX 703 PM CDT Wed May 19 2021 TXZ071-200045- Irion TX- 703 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IRION COUNTY UNTIL 745 PM CDT... At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near Barnhart, moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Barnhart. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3108 10123 3128 10116 3126 10093 3108 10094 TIME...MOT...LOC 0002Z 286DEG 7KT 3117 10112
Special weather statement, May 19, 9:15 PM CDT, 0 minutes before
Special Weather Statement National Weather Service San Angelo TX 915 PM CDT Wed May 19 2021 TXZ078-200245- Sutton TX- 915 PM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUTTON COUNTY UNTIL 945 PM CDT... At 913 PM CDT, Doppler radar was tracking a strong thunderstorm over mainly rural areas of southwestern Sutton County moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Sutton County. LAT...LON 3038 10096 3041 10083 3029 10071 3029 10096 TIME...MOT...LOC 0213Z 333DEG 17KT 3034 10088
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:03 PM CDT | Special Weather Statement | SJT | Irion | 42 min |
| May 19, 7:20 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion | 3 hr |
| May 19, 8:59 PM CDT | Areal Flood Warning | SJT | Irion | 12 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.